MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL90
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.Maude report mw5075375.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.In what surgical procedure was the device used? on what anatomical structure was the device used? were there any staple formation issues identified during the care of the patient? where in the gap setting scale was the indicator prior to firing? what was the date of the initial surgery? what was the date of the reoperation? how long after the initial surgery was leak identified? were the other known potential causes of anastomotic leaks considered or ruled out? what is the current patient status?.
 
Event or Problem Description
It was reported that during an ileostomy procedure, the surgeon experienced an anastomotic leak.The patient was getting septic; returned to operating room for re-exploration.Upon re-exploration, leakage was noted from the device's staple line.Ileostomy closure.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7416760
Report Number3005075853-2018-09055
Device Sequence Number70438
Product Code GDW
UDI-Device Identifier20705036013195
UDI-Public20705036013195
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTL90
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2018
Initial Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;